PREVIOUS QUESTION:

 

NEXT QUESTION:

 

Can medications cause sexual problems?

ANSWER

Many medications have been implicated in sexual dysfunction, causing inhibited sexual desire and/or erectile dysfunction, such as:

  • Drugs to treat high blood pressure
  • Diuretics (including thiazides and spironolactone)
  • Histamine blockers
  • Antidepressant medications
  • Common over-the-counter meds (particularly antihistamines and decongestants)
  • Anti-psychotic medications
  • Sedatives
  • Medications used to treat anxiety
  • Use of drugs, including alcohol, methadone and heroin, anabolic steroids, and tobacco

SOURCES: 

American Association of Clinical Endocrinologists. 

American Association of Marriage and Family Therapy.

UpToDate.

Reviewed by Sabrina Felson on March 31, 2019

SOURCES: 

American Association of Clinical Endocrinologists. 

American Association of Marriage and Family Therapy.

UpToDate.

Reviewed by Sabrina Felson on March 31, 2019

NEXT QUESTION:

How can pyschological issues play a role in sexual problems?

WAS THIS ANSWER HELPFUL

THIS TOOL DOES NOT PROVIDE MEDICAL ADVICE. It is intended for general informational purposes only and does not address individual circumstances. It is not a substitute for professional medical advice, diagnosis or treatment and should not be relied on to make decisions about your health. Never ignore professional medical advice in seeking treatment because of something you have read on the WebMD Site. If you think you may have a medical emergency, immediately call your doctor or dial 911.

    This tool does not provide medical advice. See additional information.

    Other Answers On: